MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient cannot see far away and experienced terrible glare/streaks/halos from lights and cannot read up close.The iol exchanged for another lens 119 days following the initial procedure.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.One haptic is broken in the gusset area along with a section of optic and returned in the pouch.The optic has been cut in half typical of insertion and removal from the eye.Power and resolution inspection could not be conducted due to extensive damage.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause for the reported events could not be determined.A malfunction has not been indicated or information provided that the lens was the cause of the event.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12464161
Report Number1119421-2021-01743
Device Sequence Number14434344
Product Code MFK
UDI-Device Identifier00380652417068
UDI-Public00380652417068
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberTFNT60
Device Catalogue NumberTFNT60U175
Device Lot Number12739067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH III CARTRIDGE D; MONARCH III IOL INJECTOR; ORA SYSTEM WITH VERIFEYE; WAVELIGHT FS200 LASER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR